Thunderstorm Wind, Tillman
- When
- May 26, 8:35 PM CST
- Where
- Tillman County, 2.86 mi W of Grandfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.230, -98.740
A large upper trough became cut off from the flow across the Southern High Plains. This brought favorable wind shear over much of southern and western Oklahoma, but due to widespread cloud cover, instability was marginal.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large upper trough became cut off from the flow across the Southern High Plains. This brought favorable wind shear over much of southern and western Oklahoma, but due to widespread cloud cover, instability was marginal. Still, at least one severe thunderstorm occurred during the late afternoon with optimal heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 7:04 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 804 PM CDT MON MAY 26 2014 .UPDATE... ADJUSTED RAIN CHANCES THIS EVENING. && .DISCUSSION... A FEW SEVERE STORMS ARE POSSIBLE IN WESTERN NORTH TEXAS THIS EVENING. LATEST RADAR INDICATED STRONG STORMS IN FOARD AND KNOX COUNTIES IN TEXAS. THESE STORMS HAVE BEEN STRONGER DUE TO HIGHER BULK SHEAR OF 30-35KT. THESE STORMS WILL CONTINUE TO MOVE EAST OVER THE NEXT FEW HOURS. DOUBT STORMS WILL INTENSIFY. THE LOSS OF DAYTIME HEATING AND STORMS MOVING INTO OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION WOULD SUGGEST RAPID WEAKENING IN THE NEXT 1 TO 2 HOURS...THOUGH AN INCREASING LOW LEVEL JET MAY SUSTAIN THEM. REGARDLESS... CANNOT RULE OUT A STRAY HALF DOLLAR HAIL OR 60 MPH WIND REPORT THIS EVENING ACROSS WESTERN NORTH TEXAS. OTHER NONSEVERE STORMS CONTINUE ACROSS CENTRAL AND SOUTHWESTERN OKLAHOMA WHERE SHEAR IS WEAKER. THESE STORMS ARE EXPECTED TO DIMINISH IN THE NEXT FEW HOURS DUE TO THE LOSS OF DAYTIME HEATING. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL REMAINS A CONCERN TONIGHT...ESPECIALLY WITH THE STORMS IN WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA DUE TO THE INCREASING LOW LEVEL JET. SINCE MANY OF THESE AREAS HAVE NOT RECEIVED MUCH RAINFALL IN THE LAST FEW DAYS...DO NOT PLAN TO ISSUE ANY FLASH FLOOD WATCHES. TIERED RAIN CHANCES FROM 20 TO 30 PERCENT IN NORTHWEST OKLAHOMA WHERE LITTLE TO NO RAIN IS EXPECTED TO 80 TO 90 PERCENT IN WESTERN NORTH TEXAS. THE APPROACH OF THE MID/UPPER LOW WILL ALLOW FOR RAIN CHANCES TO CONTINUE THROUGHOUT THE ENTIRE NIGHT TONIGHT. PRODUCTS HAVE BEEN UPDATED. MBS && .PREV DISCUSSION... /ISSUED 627 PM CDT MON MAY 26 2014/ DISCUSSION... AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW. AVIATION... HAVE LOW CONFIDENCE IN THE TAFS. THE FORECAST REMAINS COMPLICATED. SHRA/TSRA WILL CONTINUE TO AFFECT MOST SITES BRINGING BRIEF MVFR/IFR CONDITIONS ALONG WITH GUSTY VARIABLE WINDS. GENERALLY FORECAST WORSENING CONDITIONS WITH ALL SITES EXCEPT KWWR AND KGAG BECOMING MVFR 12Z. CONDITIONS WILL IMPROVE WEST TO EAST AFTER 12Z. MBS PREV DISCUSSION... /ISSUED 359 PM CDT MON MAY 26 2014/ DISCUSSION... ANOTHER COMPLEX FORECAST FOR TONIGHT...AS THE UPPER LOW SLIDES OVERHEAD. STORMS ARE ONCE AGAIN ONGOING ACROSS NE OK THIS AFTERNOON...AND PERSISTENT LIFT ACROSS LUB FA HAS KEPT MOIST CONVECTION PRESENT THERE THROUGHOUT MOST OF THE DAY. EARLY MORNING CONVECTION ACROSS SW OK/WESTERN N TX STABILIZED OUR AREA SO THERE HAS BEEN VERY LITTLE REDEVELOPMENT OUT THERE. HOWEVER...BELIEVE MOIST CONVECTION WILL DEVELOP LATER THIS EVENING AS UPPER LOW IMPACTS THE REGION. THE MAIN QUESTION IS...WHERE EXACTLY? GIVEN CURRENT TRENDS AND BEST PLACEMENT FOR UPPER DIV AND DIFFLUENCE...FEEL A FEW AREAS MAY BE FAVORED. INITIALLY SW...W AND W CENTRAL OK...AND PERHAPS PORTIONS OF WESTERN NORTH TEXAS BEFORE MIDNIGHT...AND THEN SOUTHERN/SE OK CLOSER TO SUNRISE AS THE UPPER LOW MEANDERS SE A BIT. MODEL QPF PLACEMENT HAS BEEN FAIRLY INCONSISTENT WITH THIS SYSTEM TO SAY THE LEAST SO DID NOT GO ABOVE AN INCH ANYWHERE FOR NOW GIVEN LACK OF CONFIDENCE. HOWEVER...CONSIDERING THE POSITION OF THE LOW BY TOMORROW MORNING AND DEPTH OF MOISTURE ACROSS THE SE/E FA DID INCREASE POPS TO NEAR 70-80 THERE FROM 06-12Z. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE LATE TONIGHT...BUT MID LEVEL LAPSE RATES AND DO NOT LOOK IMPRESSIVE SO HAIL SIZES SHOULD REMAIN AT OR BELOW SEVERE LIMITS. THE UPPER LOW WILL LINGER OVER THE SW THROUGH TOMORROW KEEPING AT LEAST HIGH POPS IN PLACE ALONG AND EAST OF I35. THE UPPER LOW WILL FINALLY MOVE INTO THE MISS RIVER VALLEY LATE WED...SO HAVE KEPT AT LEAST SCHC POPS OVER THE EAST THROUGH MID WEEK. AN UPPER RIDGE IS THEN EXPECTED OVERHEAD BY LATE NEXT WEEK THROUGH NEXT WEEKEND. THE ECMWF WOULD RESULT IN VERY LITTLE RAIN CHANCES FOR ANY OF OUR FA AS IT BUILDS THE RIDGE ALL THE WAY THROUGH CENTRAL OK...WHILE THE GFS KEEPS IT SHUNTED SOUTH. REGARDLESS...IT LOOKS WARMER AND DRIER (LOW TO NO POPS) THROUGH NEXT WEEKEND ACROSS MOST OF OUR FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 77 63 84 / 60 50 20 20 HOBART OK 61 79 61 85 / 60 50 10 0 WICHITA FALLS TX 62 81 63 86 / 70 30 10 10 GAGE OK 59 82 60 87 / 30 20 0 0 PONCA CITY OK 64 78 62 85 / 70 60 20 20 DURANT OK 67 77 65 82 / 80 60 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/17
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 714 PM CDT MON MAY 26 2014 OKZ004>048-050>052-TXZ083>090-280000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 714 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THIS EVENING...ISOLATED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA...MAINLY ACROSS CENTRAL AND SOUTHWESTERN OKLAHOMA AS WELL AS WESTERN NORTH TEXAS. THE LACK OF STRONG SHEAR IS EXPECTED TO PREVENT WIDESPREAD SEVERE STORMS FROM OCCURRING TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH MIDNIGHT TONIGHT...MAINLY ACROSS WESTERN NORTH TEXAS...WITH HAIL UP TO HALF DOLLARS AND WIND GUSTS UP TO 60 MPH AS THE PRIMARY HAZARDS. ALL STORMS WILL PROGRESS TO THE EAST AND NORTHEAST DURING THE EVENING AND OVERNIGHT HOURS...BUT ARE EXPECTED TO WEAKEN. ANY STORM TONIGHT MAY CAUSE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. .FLOODING... HEAVY RAIN WITH REPEATED THUNDERSTORMS MAY RESULT IN FLOODING OF LOW-LYING AND POORLY DRAINED AREAS TONIGHT. HIGHEST CHANCES OF LOCALIZED FLOODING WILL BE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWERS AND NON-SEVERE STORMS ARE EXPECTED TO BE ONGOING TUESDAY MORNING OVER ALL BUT NORTHERN AND WESTERN OKLAHOMA. CHANCES WILL CONTINUE OVER AREAS NEAR AND EAST OF INTERSTATE-44 TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. LATER THIS WEEK...ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST PARTS OF OKLAHOMA. .FLOODING... HEAVY RAIN MAY RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS THROUGH EARLY WEDNESDAY. HIGHEST CHANCES WILL EXIST ACROSS SOUTHERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN... AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/11/MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT MON MAY 26 2014
OKZ025-270045-
OKLAHOMA OK-
715 PM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKLAHOMA COUNTY UNTIL 745
PM CDT...
AT 713 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR SPENCER TO 4 MILES SOUTH OF DOWNTOWN OKLAHOMA
CITY...MOVING NORTH AT 25 MPH. THIS LINE OF STORMS WILL AFFECT
DOWNTOWN OKLAHOMA CITY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3543 9734 3538 9751 3538 9756 3561 9765
3573 9753 3572 9732 3571 9732
TIME...MOT...LOC 0013Z 177DEG 22KT 3552 9740 3541 9752
..SPEG.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT MON MAY 26 2014
TXZ083-084-270045-
HARDEMAN TX-FOARD TX-
720 PM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARDEMAN AND
CENTRAL FOARD COUNTIES UNTIL 745 PM CDT...
AT 718 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
HACKBERRY...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3416 9970 3387 9951 3383 9980 3383 9983
3384 9984 3384 9996 3394 10005 3397 10005
TIME...MOT...LOC 0018Z 239DEG 27KT 3389 9996
..SPEG.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 746 PM CDT MON MAY 26 2014 TXZ083>085-270115- WILBARGER TX-HARDEMAN TX-FOARD TX- 746 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILBARGER... SOUTHEASTERN HARDEMAN AND CENTRAL FOARD COUNTIES UNTIL 815 PM CDT... AT 744 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 9 MILES WEST OF MARGARET TO 3 MILES SOUTHEAST OF CROWELL...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3432 9963 3406 9920 3387 9966 3404 9995 TIME...MOT...LOC 0044Z 234DEG 24KT 3404 9982 3396 9968 ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT MON MAY 26 2014 OKZ015>017-270200- CUSTER OK-BLAINE OK-DEWEY OK- 829 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER... NORTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 900 PM CDT... AT 825 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAY...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3572 9857 3578 9878 3611 9871 3602 9839 TIME...MOT...LOC 0125Z 198DEG 19KT 3583 9865 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON MAY 26 2014
OKZ018-270300-
KINGFISHER OK-
928 PM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINGFISHER COUNTY
UNTIL 1000 PM CDT...
AT 925 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CASHION...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3573 9767 3572 9785 3573 9790 3597 9799
3603 9768
TIME...MOT...LOC 0225Z 166DEG 15KT 3579 9777
..SPEG.The Altus AFB radar (KFDR), 26 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521351.